Quartette and Weight Gain
It is unclear if there is a link between Quartette and weight gain. However, recent research suggests that birth control pills are not likely to cause weight gain in most women. If weight gain becomes a problem while taking this pill, you may find it helpful to make certain lifestyle changes, like eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.
Does Quartette Cause Weight Gain?
Quartette™ (levonorgestrel/ethinyl estradiol) is a prescription birth control pill. It is not known if weight gain is one of the possible Quartette side effects. However, recent research suggests that birth control pills are not likely to cause weight gain for most women.
In studies, up to 4.6 percent of women taking Quartette gained weight. But due to the way contraceptive studies are designed, it is not possible to know if this weight gain was caused by the birth control pill or other factors.
In the studies for most medications, the side effects that occur in a group of people taking the drug are documented and then compared to those that occur in another group of people who take a placebo with no active ingredient. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. However, it is not possible to use a placebo in clinical trials for contraceptives, as this would lead to many unintentional pregnancies.
Birth Control Pills and Weight Gain
It is commonly believed that birth control pills cause women to gain weight. Many women will not take birth control pills or will decide to stop taking them because they fear weight gain or blame their weight gain on birth control pills. However, recent data suggests that birth control pills probably do not cause weight gain. Although women taking oral contraceptives often gain weight, it appears that this is probably not caused by these drugs.
In studies, there were no significant differences in weight gain between women who took birth control pills and those who did not. It seems that the weight gain that some women experience while taking birth control pills is probably completely unrelated to the medication.